Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 173, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2014, 7:58 PM CDT for Montgomery County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2014, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 28, 2014, 8:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:40 PM CDT | TSTM WND DMG | 3 S Cherryvale, KS | NUMEROUS TREES DOWN SOUTH OF CHERRYVALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WUUS53 KICT 290058 SVRICT KSC125-290145- /O.NEW.KICT.SV.W.0173.140629T0058Z-140629T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 758 PM CDT SAT JUN 28 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS... * UNTIL 845 PM CDT * AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK CITY... AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... INDEPENDENCE...CHERRYVALE AND SYCAMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 3721 9596 3739 9596 3739 9552 3718 9552 TIME...MOT...LOC 0058Z 275DEG 21KT 3732 9588 HAIL...0.75IN WIND...60MPH $$ DARMOFAL
2 follow-up statements
848
WWUS53 KICT 290113
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT SAT JUN 28 2014
KSC125-290145-
/O.CON.KICT.SV.W.0173.000000T0000Z-140629T0145Z/
MONTGOMERY KS-
813 PM CDT SAT JUN 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY COUNTY UNTIL 845 PM CDT...
AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF INDEPENDENCE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CHERRYVALE AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3721 9595 3739 9588 3739 9553 3738 9552
3718 9552
TIME...MOT...LOC 0113Z 275DEG 21KT 3731 9577
HAIL...<.75IN
WIND...60MPH
$$
DARMOFAL383
WWUS53 KICT 290143
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SAT JUN 28 2014
KSC125-290153-
/O.EXP.KICT.SV.W.0173.000000T0000Z-140629T0145Z/
MONTGOMERY KS-
843 PM CDT SAT JUN 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY
WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL LIKELY
WITH THIS THUNDERSTORM.
LAT...LON 3721 9595 3739 9588 3739 9553 3738 9552
3718 9552
TIME...MOT...LOC 0143Z 275DEG 21KT 3729 9555
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:01 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 28, 7:01 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT SAT JUN 28 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 355 PM CDT SAT JUN 28 2014 A COMPACT MID-UPPER TROF POSSESSING A SLIGHT NEGATIVE TILT THAT EXTENDED FROM THE SOUTH DAKOTA/NEBRASKA BORDER TO CENTRAL KS IS UNDERGOING RAPID CYCLOGENESIS AS IT SURGES N/NE TOWARD THE NORTH DAKOTA/MANITOBA BORDER. THIS BEHAVIOR WAS ANTICIPATED AS A HIGH- AMPLITUDE UPPER RIDGE HAS BEEN SITUATED FROM ONTARIO & QUEBEC TO THE NORTHEAST U.S. IN THE LOWER DECKS A SURFACE LOW WAS CENTERED OVER SOUTH DAKOTA FROM WHICH A TROF EXTENDED S/SW ACROSS NEBRASKA TO WESTERN KS. EAST OF THE SURFACE TROF HIGH OCTANE FUEL (SURFACE DEWPOINTS ~70F) REMAINED ENTRENCHED ACROSS EASTERN KANSAS. IN THIS EXTREMELY MOIST ENVIRONMENT A LINE OF STRONG THUNDERSTORMS ABOUT 20 MILES WIDE WAS PUSHING E~30MPH ACROSS SOUTHEAST KS WHERE GUSTS HAVE REACHED 45-50MPH. THIS NORTH-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS WILL CROSS THE SOUTHEAST KS/SOUTHWEST MO BORDER ~430PM. && .UPDATE... ISSUED AT 530 PM CDT SAT JUN 28 2014 THIS EVENING: SCATTERED THUNDERSTORMS HAVE REDEVELOPED OVER EXTREME SOUTH-CENTRAL KS LATE THIS AFTERNOON WHERE CLEARING SKIES HAVE ENABLED THE ATMOSPHERE TO DESTABILIZE. ALTHOUGH THE PRIMARY THREAT WOULD BE LOCALLY HEAVY RAINS A FEW 40 TO 50 MPH GUSTS ARE ALSO POSSIBLE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 355 PM CDT SAT JUN 28 2014 THIS EVENING: THE ONLY CHANGE TO INHERITED FORECAST WAS TO CONFINE THUNDERSTORMS TO AREAS SE OF TURNPIKE. AS THE RAPIDLY INTENSIFYING CYCLONE LIFTS DUE N ACROSS THE NORTH DAKOTA/MANITOBA BORDER DRIER AIR WILL PUNCH EAST ACROSS MOST OF THE WESTERN PLAINS. THIS SHOULD HAVE SOUTHEAST KS FREED FROM ALL THUNDERSTORMS BY MID-EVENING. LATE TONIGHT: A FEW THUNDERSTORMS MAY DEVELOP OVER THE NORTHWEST KS/SOUTHWEST NEBRASKA BORDER AS A LOW PRESSURE TROUGH DEVELOPING OVER EASTERN CO INDUCES SHARP 850-MB THETA-E ADVECTION NE ACROSS THESE AREAS. THIS ACTIVITY SHOULD REMAIN NW OF THE KICT FORECAST AREA. SUNDAY & SUNDAY NIGHT: THE EXTREMELY INTENSE CYCLONE THAT WILL BE WOUND UP LIKE AN ALARM CLOCK OVER SOUTHERN MANITOBA WILL INJECT A COUPLE OF MID- LEVEL SHORTWAVES E ACROSS KS. WITH AN EXCEPTIONALLY WARM/MOIST ENVIRONMENT IN PLACE A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH & NORTHEAST KS THAT SHOULD SPREAD SE ACROSS EASTERN KS SUNDAY NIGHT AS A PRONOUNCED SW-NE ORIENTED 850-MB THETA-E AXIS REMAINS POSITIONED OVER KS. MOST THUNDERSTORMS SHOULD OCCUR ALONG & JUST NE OF KICT COUNTRY WHERE THETA-E ADVECTION IS STRONGEST. A 2ND CONCERN IS THAT A HOT & HUMID AIRMASS WILL PRODUCE HEAT INDICES FROM 100-103 ACROSS THE NEIGHBORHOOD SUNDAY AFTERNOON. MONDAY & MONDAY NIGHT: THE PRIMARY FOCUS CONTINUES TO BE THAT OF SEVERE THUNDERSTORMS MONDAY AFTERNOON & NIGHT. THE INTENSE MID-UPPER CYCLONE OVER EXTREME SOUTHERN MANITOBA SHOULD BEGIN TO MOVE E ACROSS THE ONTARIO BORDER. A PRONOUNCED POSITIVELY-TILTED SHORTWAVE WILL SCOOT SE FROM THE DAKOTAS THAT IN TURN WILL DRIVE A COLD FRONT SE ACROSS NORTH-CENTRAL & NORTHEAST KS MONDAY AFTERNOON. SOUTHEAST OF THE FRONT THE ATMOSPHERE WILL BE VERY UNSTABLE WITH MLCAPES OF ~4000-5000J/KG LIKELY LATE MONDAY AFTERNOON. ALTHOUGH THE 6KM BULK SHEAR IS ONLY 20-30KTS THE DEEP-LAYER DIRECTIONAL SHEAR IS QUITE PRONOUNCED. AS SUCH SEVERE THUNDERSTORMS ARE VERY POSSIBLE OVER EAST-CENTRAL...SOUTHEAST & SOUTH-CENTRAL KS WITH VERY LARGE HAIL (~2 INCHES) THE PRIMARY THREAT. TUE & TUE NIGHT: WITH THE FRONT SAGGING S ACROSS THE KS/OK BORDER THUNDERSTORM POTENTIAL IS GREATLY INCREASING ACROSS SOUTHERN KS WHERE VERY HEAVY RAINS ARE LIKELY. HAVE PRESSED HARDER ON THE POP & QPF THROTTLES ACROSS SOUTHEAST & SOUTH-CENTRAL KS WHERE POPS HAVE BEEN RAISED INTO "LIKELY" TERRITORY. .LONG TERM...(WEDNESDAY THROUGH NEXT SATURDAY) ISSUED AT 355 PM CDT SAT JUN 28 2014 PERIODIC THUNDERSTORMS REMAIN IN THE FORECAST ALTHOUGH THE CHANCES WILL DIMINISH LATER IN THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 700 PM CDT SAT JUN 28 2014 SCATTERED THUNDERSTORM CHANCES WILL LINGER OVER SOUTHEAST KS FOR A FEW HOURS THIS EVENING IN ZONE OF 850-700MB WARM/MOIST ADVECTION...WITH THESE CHANCES DIMINISHING BY MID/LATE EVENING AS UPPER LEVEL TROUGH ADVANCES EAST OF THE REGION. LATER TONIGHT INTO EARLY SUNDAY MORNING...DIURNAL COOLING IN CONCERT WITH MOIST LOW- LEVELS MAY RESULT IN LOW MVFR TO IFR CIGS AND MVFR VSBYS ACROSS THE REGION. FURTHERMORE...INCREASING 700-600MB WARM/MOIST ADVECTION MAY RESULT IN WIDELY SCATTERED SHOWERS/THUNDERSTORMS SUNDAY MORNING GENERALLY ALONG/WEST OF I-135. WILL PERUSE DATA FURTHER...BUT MAY NEED TO INSERT VCSH FOR ICT-SLN-HUT-RSL AT 06Z ISSUANCE. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 93 74 96 / 40 10 20 30 HUTCHINSON 70 93 74 97 / 30 10 20 30 NEWTON 69 91 73 95 / 40 10 20 40 ELDORADO 70 91 73 94 / 40 10 20 40 WINFIELD-KWLD 71 93 73 94 / 40 10 20 30 RUSSELL 68 94 75 93 / 10 20 20 20 GREAT BEND 68 95 75 95 / 10 10 20 20 SALINA 70 94 75 96 / 10 20 20 30 MCPHERSON 69 93 74 96 / 20 10 20 30 COFFEYVILLE 73 91 74 93 / 60 10 20 30 CHANUTE 72 91 73 93 / 60 10 20 40 IOLA 71 91 73 92 / 50 10 20 40 PARSONS-KPPF 72 91 74 93 / 60 10 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 28, 7:57 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 757 PM CDT SAT JUN 28 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 757 PM CDT SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL LINGER OVER SOUTHEAST KANSAS THROUGH AROUND MIDNIGHT. VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE...ALONG WITH WINDS OF 50 MPH. PLEASE STAY TUNED FOR POTENTIAL FLOOD AND FLASH FLOODING WARNINGS SHOULD THE NEED ARISE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS THAT MAY PRODUCE WINDS AROUND 50 MPH REMAIN POSSIBLE OVER PART OF CENTRAL KANSAS SUNDAY AFTERNOON THEN ACROSS MOST AREAS SUNDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS MONDAY AFTERNOON AND MONDAY EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS KANSAS. THE PRIMARY THREAT IS VERY LARGE HAIL...WITH THE LARGEST HAIL AROUND 2 INCHES IN DIAMETER OCCURRING OVER PRIMARILY SOUTHEAST AND SOUTH-CENTRAL KANSAS. THE FRONT IS LIKELY TO STALL ALONG THE KANSAS OKLAHOMA BORDER BY TUESDAY MORNING. VERY HEAVY RAINS ARE LIKELY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AND TUESDAY NIGHT...WHERE AND WHEN FLOOD WARNINGS MAY BE ISSUED. THE FORECASTS FOR THE MONDAY THROUGH TUESDAY NIGHT PERIODS SHOULD BE MONITORED CLOSELY. A FEW THUNDERSTORMS CAPABLE OF SMALL HAIL AND 40 TO 50 MPH WINDS MAY REDEVELOP ACROSS THE AREA FROM WEDNESDAY THROUGH THURSDAY. HEAT INDICES FROM 100 TO 104 DEGREES ARE LIKELY ACROSS THE REGION SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 28, 2:08 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SAT JUN 28 2014
KSZ071-072-095-096-099-100-282000-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-WOODSON-
208 PM CDT SAT JUN 28 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
EASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 300 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
FROM YATES CENTER TO ALTOONA TO DEARING...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...CHANUTE...IOLA...PARSONS...LIBERTY...CHERRYVALE...
NEOSHO FALLS...THAYER...HUMBOLDT...MOUND VALLEY...GALESBURG...
EDNA...GAS...ALTAMONT...ERIE...LA HARPE...ST. PAUL...BARTLETT...
MORAN AND OSWEGO.
WINDS TO 50 MPH AND VERY HEAVY RAINFALL RATES ARE EXPECTED WITH
THESE STORMS. FREQUENT LIGHTNING STRIKES ARE OCCURRING WITH THIS
LINE OF STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3701 9508 3702 9574 3756 9571 3804 9579
3804 9508
TIME...MOT...LOC 1907Z 271DEG 29KT 3790 9567 3756 9560
3704 9567
CARUSOLocal storm report, Jun 28, 6:58 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN GRENOLA 37.35N 96.45W
06/28/2014 M2.00 INCH ELK KS TRAINED SPOTTER
PONDING OF WATER ON ROADS DUE TO HEAVY RAINFALL.
&&
KEDLocal storm report, Jun 28, 7:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLOOD 1 E GRENOLA 37.35N 96.43W
06/28/2014 ELK KS TRAINED SPOTTER
WATER STARTING TO GO OVER HIGHWAY 160 JUST EAST OF
GRENOLA.
&&
CDJLocal storm report, Jun 28, 7:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT SAT JUN 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN GRENOLA 37.35N 96.45W
06/28/2014 M2.25 INCH ELK KS TRAINED SPOTTER
SPOTTER REPORTED 2.25 INCHES OF RAIN SINCE 5PM IN
GRENOLA.
&&
CDJSpecial weather statement, Jun 28, 7:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 746 PM CDT SAT JUN 28 2014 KSZ094-098-099-290115- CHAUTAUQUA-ELK-MONTGOMERY- 746 PM CDT SAT JUN 28 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS... * UNTIL 815 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ELK CITY...OR 18 MILES NORTHEAST OF SEDAN...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ELK CITY. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS DUE TO TORRENTIAL RAINFALL. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3739 9607 3738 9574 3724 9573 3724 9606 TIME...MOT...LOC 0046Z 268DEG 19KT 3733 9598 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:27 PM CDT | Flash Flood Warning | ICT | Elk | 3 hr |
| Jun 28, 7:46 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| Jun 28, 8:09 PM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery, Wilson | 4 hr |
| Jun 28, 8:55 PM CDT | Special Weather Statement | ICT | Labette | 50 min |
| Jun 28, 9:26 PM CDT | Flash Flood Warning | ICT | Montgomery | 3 hr |
| Jun 28, 9:38 PM CDT | Special Weather Statement | ICT | Labette | 37 min |
| Jun 28, 10:09 PM CDT | Areal Flood Warning | ICT | Labette | 4 hr |
| Jun 28, 10:24 PM CDT | Areal Flood Warning | ICT | Elk | 9 hr |
| Jun 28, 10:40 PM CDT | Special Weather Statement | ICT | Labette | 35 min |
| Jun 28, 11:16 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Jun 28, 11:24 PM CDT | Special Weather Statement | ICT | Labette | 36 min |
| Jun 28, 11:43 PM CDT | Special Weather Statement | ICT | Labette | 47 min |
| Jun 28, 11:45 PM CDT | Areal Flood Warning | ICT | Montgomery | 9 hr |
| Jun 29, 12:30 AM CDT | Special Weather Statement | ICT | Labette | 30 min |
| Jun 29, 4:40 AM CDT | Special Weather Statement | ICT | Barton | 35 min |
| Jun 29, 6:11 AM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| Jun 29, 6:14 AM CDT | Special Weather Statement | ICT | Barton | 31 min |
| Jun 29, 6:51 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Jun 29, 7:02 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 43 min |
| Jun 29, 7:42 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Jun 29, 8:08 AM CDT | Special Weather Statement | ICT | Rice | 37 min |
| Jun 29, 9:14 AM CDT | Special Weather Statement | ICT | Barton | 61 min |
| Jun 29, 9:15 AM CDT | Special Weather Statement | ICT | Marion | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.